Alert archive / California / Hazardous Seas Warnings in 2013

Hazardous Seas Warning 21, NWS Eureka, CA

July 8, 2013

NWS Eureka, CA issued this hazardous seas warning at Jul 8, 2013, 3:23 AM PDT. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 8, 2013, 3:23 AM PDT (10:23 UTC)
Expired
Jul 9, 2013, 1:30 PM PDT
In force
34 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

624 
WHUS76 KEKA 081023
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
323 AM PDT MON JUL 8 2013

PZZ470-081830-
/O.EXP.KEKA.GL.W.0020.000000T0000Z-130708T1000Z/
/O.NEW.KEKA.SE.W.0021.130708T1023Z-130711T1600Z/
/O.EXA.KEKA.SC.Y.0056.000000T0000Z-130711T1600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
323 AM PDT MON JUL 8 2013

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 9 AM THURSDAY...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM THURSDAY...
...GALE WARNING HAS EXPIRED...

* WINDS...N 20 TO 30 KT.

* WAVES...STEEP SHORT PERIOD NORTHERLY WIND DRIVEN WAVES OF 11 FT
  AT 9 SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-081830-
/O.CON.KEKA.SC.Y.0056.000000T0000Z-130709T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
323 AM PDT MON JUL 8 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM TUESDAY...

* WINDS...NW TO N 5 TO 15 KT THROUGH THE WEEK. WINDS AT THE
  IMMEDIATE COAST WILL LIKELY REMAIN SOUTHWESTERLY THROUGH THE
  FIRST PART OF THE WEEK UNDER A FLOW REVERSAL PATTERN.

* WAVES...STEEP SHORT PERIOD NORTHWESTERLY WIND DRIVEN WAVES OF 8
  TO 9 FT AT 9 SECONDS. WAVES WILL BE LOWEST NEAR THE SHORELINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-081830-
/O.CON.KEKA.SC.Y.0056.000000T0000Z-130711T1600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
323 AM PDT MON JUL 8 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM THURSDAY...

* WINDS...N 15 TO 25 KT. GUSTS UP TO 30 KT AROUND CAPE MENDOCINO. 

* WAVES...STEEP SHORT PERIOD NORTHERLY WIND DRIVEN WAVES OF 9 TO
  11 FT AT 9 SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/EUREKA
6 follow-up statements
656 
WHUS76 KEKA 081603
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
903 AM PDT MON JUL 8 2013

PZZ470-090015-
/O.CON.KEKA.SE.W.0021.000000T0000Z-130711T1600Z/
/O.CON.KEKA.SC.Y.0056.000000T0000Z-130711T1600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
903 AM PDT MON JUL 8 2013

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 AM PDT
THURSDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
THURSDAY...

A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 AM PDT
THURSDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
THURSDAY. 

* WINDS...N 20 TO 30 KT.

* WAVES...STEEP SHORT PERIOD NORTHERLY WIND DRIVEN WAVES OF 11 
  FT AT 9 SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-090015-
/O.CON.KEKA.SC.Y.0056.000000T0000Z-130709T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
903 AM PDT MON JUL 8 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY. 

* WINDS...NW TO N 5 TO 15 KT THROUGH THE WEEK. WINDS AT THE 
  IMMEDIATE COAST WILL LIKELY REMAIN SOUTHWESTERLY THROUGH THE 
  FIRST PART OF THE WEEK UNDER A FLOW REVERSAL PATTERN. 

* WAVES...STEEP SHORT PERIOD NORTHWESTERLY WIND DRIVEN WAVES OF 
  8 TO 9 FT AT 9 SECONDS. WAVES WILL BE LOWEST NEAR THE 
  SHORELINE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-090015-
/O.CON.KEKA.SC.Y.0056.000000T0000Z-130711T1600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
903 AM PDT MON JUL 8 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY.

* WINDS...N 15 TO 25 KT. GUSTS UP TO 30 KT AROUND CAPE MENDOCINO.

* WAVES...STEEP SHORT PERIOD NORTHERLY WIND DRIVEN WAVES OF 9 TO 
  11 FT AT 9 SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
928 
WHUS76 KEKA 082001
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
101 PM PDT MON JUL 8 2013

PZZ470-090415-
/O.EXT.KEKA.SC.Y.0056.000000T0000Z-130714T0000Z/
/O.CON.KEKA.SE.W.0021.000000T0000Z-130711T1600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
101 PM PDT MON JUL 8 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT SATURDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 AM PDT
THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM PDT
SATURDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 AM
PDT THURSDAY. 

* WINDS...N 25 KT.

* WAVES...STEEP SHORT PERIOD NORTHERLY WIND DRIVEN WAVES OF 11 
  FT AT 9 SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-090415-
/O.EXT.KEKA.SC.Y.0056.000000T0000Z-130714T0000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
101 PM PDT MON JUL 8 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM PDT
SATURDAY. 

* WINDS...N 15 TO 25 KT. 

* WAVES...STEEP SHORT PERIOD NORTHERLY WIND DRIVEN WAVES OF 8 TO 
  10 FT AT 9 SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-090415-
/O.CON.KEKA.SC.Y.0056.000000T0000Z-130709T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
101 PM PDT MON JUL 8 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY. 

* WAVES...STEEP SHORT PERIOD NW WIND DRIVEN WAVES OF 6 TO 8 FT AT
  9 SECONDS. WAVES WILL BE LOWEST NEAR SHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
647 
WHUS76 KEKA 090336
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
836 PM PDT MON JUL 8 2013

PZZ470-091145-
/O.CON.KEKA.SE.W.0021.000000T0000Z-130711T1600Z/
/O.CON.KEKA.SC.Y.0056.000000T0000Z-130714T0000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
836 PM PDT MON JUL 8 2013

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 AM PDT
THURSDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT
SATURDAY...

A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 AM PDT
THURSDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT
SATURDAY. 

* WINDS...N 15 TO 25 KT. STRONGEST WINDS BEYOND 30 NM.

* WAVES...STEEP SHORT PERIOD NORTHERLY WIND DRIVEN WAVES OF 11 
  FT AT 9 SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-091000-
/O.CON.KEKA.SC.Y.0056.000000T0000Z-130709T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
836 PM PDT MON JUL 8 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY. 

* WAVES...STEEP SHORT PERIOD NW WIND DRIVEN WAVES OF 6 TO 8 FT 
  AT 9 SECONDS. WAVES WILL BE LOWEST NEAR SHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-091145-
/O.CON.KEKA.SC.Y.0056.000000T0000Z-130714T0000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
836 PM PDT MON JUL 8 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT SATURDAY.

* WINDS...N 15 TO 25 KT.

* WAVES...STEEP SHORT PERIOD NORTHERLY WIND DRIVEN WAVES OF 8 TO 
  10 FT AT 9 SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
116 
WHUS76 KEKA 090959
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
259 AM PDT TUE JUL 9 2013

PZZ450-091100-
/O.EXP.KEKA.SC.Y.0056.000000T0000Z-130709T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
259 AM PDT TUE JUL 9 2013

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM EARLY THIS MORNING...

$$

PZZ470-091800-
/O.CON.KEKA.SE.W.0021.000000T0000Z-130711T1600Z/
/O.CON.KEKA.SC.Y.0056.000000T0000Z-130714T0000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
259 AM PDT TUE JUL 9 2013

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 AM THURSDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM SATURDAY...

* WINDS...N 15 TO 25 KT. STRONGEST WINDS BEYOND 30 NM.

* WAVES...STEEP SHORT PERIOD NORTHERLY WIND DRIVEN WAVES OF 11 
  FT AT 9 SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-091800-
/O.CON.KEKA.SC.Y.0056.000000T0000Z-130714T0000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
259 AM PDT TUE JUL 9 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM SATURDAY...

* WINDS...N 15 TO 25 KT.

* WAVES...STEEP SHORT PERIOD NORTHERLY WIND DRIVEN WAVES OF 8 TO 
  10 FT AT 9 SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/EUREKA
452 
WHUS76 KEKA 091013
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
313 AM PDT TUE JUL 9 2013

PZZ470-091815-
/O.EXT.KEKA.SE.W.0021.000000T0000Z-130711T0000Z/
/O.EXT.KEKA.SC.Y.0056.000000T0000Z-130711T0000Z/
/O.NEW.KEKA.GL.A.0013.130711T0000Z-130712T0600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
313 AM PDT TUE JUL 9 2013

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 5 PM WEDNESDAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM WEDNESDAY...
...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
EVENING...

* WINDS...N 15 TO 25 KT. STRONGEST WINDS BEYOND 30 NM. WINDS ARE
  EXPECTED TO INCREASE TO 20 TO 30 KT WITH GUSTS TO 35 KT BY LATE
  WEDNESDAY.

* WAVES...STEEP SHORT PERIOD NORTHERLY WIND DRIVEN WAVES OF 10 FT
  AT 9 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ475-091815-
/O.CON.KEKA.SC.Y.0056.000000T0000Z-130714T0000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
313 AM PDT TUE JUL 9 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM SATURDAY...

* WINDS...N 10 TO 20 KT. WINDS INCREASING TO 15 TO 25 KT WITH
  OCCASIONAL GUSTS TO 35 KT BY WEDNESDAY NIGHT.

* WAVES...STEEP SHORT PERIOD NORTHERLY WIND DRIVEN WAVES OF 10 FT
  AT 9 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/EUREKA
538 
WHUS76 KEKA 092030
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
130 PM PDT TUE JUL 9 2013

PZZ470-100430-
/O.CAN.KEKA.SE.W.0021.000000T0000Z-130711T0000Z/
/O.CON.KEKA.SC.Y.0056.000000T0000Z-130711T0000Z/
/O.CON.KEKA.GL.A.0013.130711T0000Z-130712T0600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
130 PM PDT TUE JUL 9 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT
WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY EVENING...
...HAZARDOUS SEAS WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE
HAZARDOUS SEAS WARNING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT
UNTIL 5 PM PDT WEDNESDAY. A GALE WATCH REMAINS IN EFFECT FROM
WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING. 

* WINDS...NORTH INCREASING TONIGHT THROUGH WED...REACHING 35 KT
  WED EVENING AND THU. WINDS ARE EXPECTED TO REMAIN ELEVATED
  THROUGH SAT.

* WAVES...STEEP SHORT PERIOD NORTHERLY WIND DRIVEN SEAS WILL BUILD
  TONIGHT THROUGH WED...REACHING 12 FT AT 9 SECONDS WED NIGHT AND
  THU. SEAS ARE EXPECTED TO REMAIN ELEVATED THROUGH SUN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ475-100430-
/O.CAN.KEKA.SC.Y.0056.000000T0000Z-130714T0000Z/
/O.NEW.KEKA.SC.Y.0057.130710T0600Z-130711T0000Z/
/O.NEW.KEKA.SE.A.0006.130711T0000Z-130714T0000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
130 PM PDT TUE JUL 9 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
PDT WEDNESDAY...
...HAZARDOUS SEAS WATCH IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT
WEDNESDAY. A HAZARDOUS SEAS WATCH HAS ALSO BEEN ISSUED. THIS
HAZARDOUS SEAS WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH SATURDAY AFTERNOON. 

* WINDS...NORTH INCREASING TO 25 KT WED THROUGH THU AND REMAINING
  ELEVATED THROUGH SAT.

* WAVES...STEEP SHORT PERIOD NORTHERLY WIND DRIVEN SEAS BUILDING
  TONIGHT THROUGH WED AND REACHING 11 FT AT 9 SECONDS WED NIGHT
  THROUGH THU. SEAS ARE EXPECTED TO REMAIN ELEVATED THROUGH SUN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Jul 7, 7:18 PM PDT, 8 hours 5 minutes earlier.

Area forecast discussion, Jul 7, 7:18 PM PDT, 8 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
718 PM PDT SUN JUL 7 2013

.SYNOPSIS...EXPECT A TRANQUIL WEATHER PATTERN WITH SEASONAL
TEMPERATURES THIS WEEK. THE INTERIOR SHOULD BE MOSTLY CLEAR WHILE
THE COAST CAN EXPECT OVERNIGHT CLOUDS AND FOG WITH CLEARING EACH
AFTERNOON.

.UPDATE...DID A MINOR UPDATE TO THE FORECAST THIS EVENING TO
ADJUST CLOUD COVER SLIGHTLY ALONG THE REDWOOD COAST. CLOUDS HAVE
STARTED TO COME BACK INTO THE AREA A BIT QUICKER THAN EXPECTED.
OTHERWISE THE FORECAST LOOKS TO BE ON TRACK. MKK

&&

.PREV DISCUSSION... /ISSUED 309 PM PDT SUN JUL 7 2013/

SHORT TERM...QUIET WEATHER WILL PERSIST WITH NO SIGNIFICANT CHANGES
TO THE NEAR TERM FORECAST. COASTAL VALLEY FOG SCATTERED OUT ON TRACK
THIS MORNING WITH DAYTIME MIXING WHILE COASTAL STRATUS STUBBORNLY
STUCK TO THE COAST. COASTAL AIRFIELDS NORTH OF CAPE MENDOCINO ARE
BEGINNING TO SCATTER OUT JUST PRIOR TO 22Z. MUCH OF THE SAME FOR THE
NEXT FEW DAYS AS THE UPPER LEVEL TROUGH LIFTS AND HIGH PRESSURE
BUILDS IN FROM THE SW, MAKING IT MORE DIFFICULT FOR COASTAL STRATUS
TO SCATTER DUE TO A MORE COMPACT MARINE LAYER. AFTERNOON CLEARING ON
WEDNESDAY WILL BE MORE EFFICIENT WITH MIXING ASSOCIATED WITH AN
APPROACHING UPPER LEVEL TROUGH. OTHERWISE INTERIOR AREAS WILL BE
CLEAR WITH THE EXCEPTION OF CU DEVELOPMENT OVER THE MOUNTAINS. I
EXPECT A VERY WEAK WARMUP FOR INLAND AREAS SUNDAY THROUGH TUESDAY
WITH THE BUILDING OF THE RIDGE. OTHERWISE COASTAL HIGHS WERE BUMPED
DOWN CLOSER TO NORMAL DUE TO STRATUS LINGERING LATER IN THE DAY.
KML

LONG TERM...FOR THE MIDDLE AND LATER PORTIONS OF NEXT WEEK, A QUIET
WEATHER PATTERN WILL CONTINUE. UPPER LEVEL RIDGING CENTERED OVER THE
FOUR CORNERS REGION WILL GIVE WAY TO UPPER LEVEL TROUGHING DIGGING
INTO THE PACIFIC NORTHWEST. THERE MAY BE ENOUGH MID-LEVEL MOISTURE
AND INSTABILITY FOR ISOLATED THUNDERSTORMS OVER THE HIGHER INTERIOR
MTS THURSDAY AFTERNOON OR EVENING, BUT WITH SW FLOW ALOFT, ANY
CONVECTION THAT DOES DEVELOP WOULD QUICKLY MOVE EAST OF TRINITY OR
MENDOCINO COUNTY. WHILE MODELS ARE TRENDING TOWARD A SLIGHTLY MORE
AMPLIFIED TROUGH WITH BETTER RETURN FLOW, APPRECIABLE MOISTURE STILL
STAYS WELL SOUTH OF NORTHERN CALIFORNIA. OTHERWISE WITH THE TROUGH
ALOFT WILL BRING TEMPERATURE BACK DOWN TOWARD SEASONABLE LEVELS
UNTIL NEXT WEEKEND WHEN HEIGHTS BEGIN TO RISE AGAIN. THE LOW-LEVEL
FLOW AT THE COAST WILL GENERALLY BE NORTHERLY WITH AN ONSHORE
GRADIENT, SO EXPECT LOW CLOUDS AND FOG MOST DAYS. TROUGHING MOVING
THROUGH SHOULD AID AFTERNOON CLEARING THURSDAY AND FRIDAY.  AAD

AVIATION...NW CALIFORNIA REMAINED MOSTLY CLEAR TODAY WITH THE
EXCEPTION OF CU DEVELOPMENT OVER THE MOUNTAINS AND COASTAL STRATUS.
DISSIPATION OF VALLEY FOG WAS ON TRACK THIS MORNING WITH DAYTIME
HEATING/MIXING BUT THE COAST REMAINS STUBBORNLY INUNDATED WITH
STRATUS. KCEC AND KACV LOOK TO BE SCATTERING OUT AS OF 22Z AMONGST
OTHER AREAS NORTH OF CAPE MENDOCINO. AIRFIELD CONDITIONS SOUTH OF
CAPE MENDOCINO ARE LESS LIKELY TO IMPROVE AS LONG AS SOUTHERLY WINDS
WILL KEEP STRATUS TIGHT AGAINST THE COAST. ANY COASTAL SCATTERING
WILL BE BRIEF AS LIFR AND IFR CONDITIONS WILL RETURN TO THE COAST
THIS EVENING. AFTERNOON CLEARING TOMORROW WILL BE DIFFICULT, IF ANY
OCCURS AT, DUE TO BUILDING HIGH PRESSURE ALOFT COMPACTING THE MARINE
LAYER. OTHERWISE MOSTLY CLEAR FOR INLAND AREAS EXCEPT FOR CU
DEVELOPMENT OVER THE TRINITY ALPS AND YOLLA BOLLYS. KML

MARINE...18Z NCEP/OPC SURFACE ANALYSIS SHOWS THE EAST PACIFIC HIGH
DRIFTING OFF THE SOUTHWEST WHILE WEAKENING. AN UPPER TROUGH DIGGING
INTO THE PACIFIC NORTHWEST THIS EVENING WILL HELP TO FILL THE
THERMAL TROUGH ACROSS THE INTERIOR WEST. COMBINE, THESE FEATURES
WILL ALLOW THE PRESSURE GRADIENT OVER THE COASTAL WATERS TO WEAKEN.
WINDS AND SEAS WILL THEN COME DOWN AS A RESULT. FOR NOW, HAVE
ALLOWED THE SMALL CRAFT ADVISORY THROUGH THE SOUTHERN INNER WATERS
TO EXPIRE THIS MORNING AS WINDS AND SEAS HAVE FALLEN BELOW CRITERIA.
HOWEVER, SEAS DO REMAIN JUST BELOW SMALL CRAFT ADVISORY CRITERIA, SO
THEY MAY BE STEEP IN EXPOSED AREAS. EXTENDED THE GALE WARNING OVER
THE NORTHERN OUTER WATERS FOR MAINLY GALE GUSTS. AN 18Z ASCAT PASS
SHOWED A BROAD AREA OF 30+ KT WINDS IN THIS ZONE. LATE AFTERNOON AND
EARLY EVENING ARE TRADITIONALLY WHEN WINDS ARE HIGHEST IN THE SUMMER
MONTHS DUE TO DIURNALLY TIGHTENING OF THE PRESSURE GRADIENT. THIS IS
THE MAIN REASON FOR LEAVING THE GALE WARNING UP, TO CAPTURE THIS
EVENINGS PEAK WINDS. ONCE WE GET THROUGH MONDAY, WINDS AND SEAS ARE
EXPECTED TO COME DOWN SIGNIFICANTLY FROM THEIR PEAK LATE LAST WEEK.
RIGHT NOW, TUESDAY LOOKS LIKE THERE MAY BE A LULL IN THE WAVES
FOLLOWED BY A BRIEF PEAK ON WEDNESDAY THEN A MORE SUSTAINED LULL
THURSDAY INTO FRIDAY. THE TREND IS FOR LOWER WINDS AND LOWER SEAS
THROUGH THE WEEK. BFG

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 3 AM PDT TUESDAY PZZ450.

     GALE WARNING UNTIL 3 AM PDT MONDAY PZZ470.

     SMALL CRAFT ADVISORY UNTIL 9 AM PDT THURSDAY PZZ475.

     HAZARDOUS SEAS WARNING UNTIL 9 PM PDT THIS EVENING PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA

Nearby

Hazardous Seas Warnings in California, 2013Every hazardous seas warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.